MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Model Number G21049
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section g: 510k: k200972 investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was a micro label from the lot number provided in the report.The micro label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.Not all components were included in the return, the regulator's small metal ball bearing, lance, spring, black o-ring, foam and catheters were not returned.The red activation knob had been reinserted into the handle.The device was returned with the on/off switch in the "off" position.The white body of the handle has not broken open.Powder was not observed on the exterior of the returned components or within the device nozzle.The red activation knob was removed from the handle with a detached portion remaining seated around the regulator in the handle.No portion of the activation knob appears to be missing.The activation knob is marked as being formed with core pin #1.The regulator's internal components have detached with only the small white o-ring remaining seated in the regulator.The co2 cartridge was observed to be fully punctured.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product prior to distribution.However, this product lot # is within the scope of field action recall 066-r or 067-r.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The activation knob has cracked around the threaded area where it was secured to the regulator during activation.A field action (reference field action 066-r and 067-r) has been initiated for activation knob nonconformance resulting in breakage; the reported lot, w4858868, is within the scope of this action.A supplier corrective action request (scar) was initiated to further investigate device failure due to activation knob breakage.This device is within the scope of the scar.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A supplier corrective action request (scar) was initiated to further investigate device failure due activation knob breakage.This product is included in the scope of this supplier corrective action request.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook hemospray endoscopic hemostat.It was reported that during the set up of the device, there was a loud bang and co2 [carbon dioxide] discharged.Hemospray would not deploy.This occurred prior to patient contact.At the time of this report, our attempts to collect additional information regarding patient outcome have been unsuccessful.While the complainant did not specify if the patient experienced any adverse effects or required additional medical procedures due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20667893
Report Number1037905-2024-00716
Device Sequence Number8208322
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)270801(10)W4858868
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21049
Device Catalogue NumberHEMO-10
Device Lot NumberW4858868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 95300
Patient Sequence Number1
Patient SexUnknown